I just recently turned 24yrs old and am a 125lb female. I was recently prescribed 5mg Lexapro for GAD. I have been taking it for 3 weeks and I feel increased anxiety, can't leave the house without a prn lorezapam. I canceled my birthday trip to Florida, I took a leave out of work. I don't feel any less anxiety if anything I feel more. I have lost some weight and my appetite has slowly been coming back to normal. Low sex drive, and recently some nausea that's also been keeping me home. Wondering if I need to just push through and keep taking it or up my dosage?
Is this your first time taking Lexapro? It's really common to feel increased anxiety and nausea in the first couple of weeks. You won't start to feel better until around the 4 weeks make and you won't feel full affects until around 6-8 week mark. 5mg for GAD is very low. In Australia, the therapeutic dose is 5mg and standard dose for anxiety and depression is 10mg, sometimes 15mg for GAD. I would have a chat to your dr an ask whether you should go up to 10mg.
I agree with cherrub, Lexapro requires a lot of time and patience to determine if it will work for someone or not. I have been taking it since 11/14. I started at 5mg, and slowly moved up 5mg at a time to a very high maximum dose of 30mg. This process took about 6 months under the close supervision of my psychiatrist. Obviously, this is the dose that helps me most. I hope that Lexapro will help you. Good Luck & Take Care!
kml; You have all good answers here, But always go through the prescribing doctor when you think you need your medication adjusted, And remember the Lexapro as was said does sometimes make your symptoms worse when you first start it, And this is also true with many people as the doctor increases the dose you may get some side effects for a short period, until they reach the dose that works best for you. But never adjust your medications without checking with the doctor first. Chuck1957
Lexapro has saved me twice from GAD. Took it first for 8 years then had a relapse after coming off for a year. Valium (diazepam) can be very helpful for dealing with side effects. A first week on 5 mg before upping to 10 mg made things easier for me. I definitely needed 10 mg to get me level first time round then a maintenance dose of 5mg after 6 months. Relapse wasn't so bad a week on 5mg with Valium for side effects then a week on 7.5mg has worked wonders. Sleep still a bit
patchy will drop down to 5 mg once sleep is sorted.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Nov 2011 • 5 answers
Posted 15 Mar 2014 • 4 answers
Posted 7 Apr 2015 • 4 answers
Posted 28 Jan 2017 • 9 answers
Posted 12 Jun 2017 • 1 answer